Viewing 3 posts - 1 through 3 (of 3 total)
  • Author
    Posts
  • Tipsy
    Post count: 4

    I have been on Methimizole for 2 years. My Endo took me off last month. I have been doing very well for the last year. When I was first diagnosed, I was a mess, tremors, joint and muscle pain, sweating, fatigue, rapid heartbeat. I quickly recovered with the Methimizole. Over the last year, we have been reducing the dose. The last four months I was down do 2.5 mg three days a week. I was feeling great. My labs have been steady for for about a year..

    So three weeks into being off the meds, I started feeling severe joint/muscle pain. My middle finger is very swollen. Then the following week, the balls of my feet were so painful I could hardly walk; then the following, I got pain on the outside of my knees.

    Went off meds on May 15. My labs were still normal on June 15. Will be doing my labs again in August. Has anybody gotten these roving pains? It feels worse than the pain I had when diagnosed, almost like a severe rebound effect.

    Thank you.

    Liz1967
    Post count: 305

    There is antithyroid arthritis syndrome from taking methimazole but that occurs while taking it, getting better when the drug is stopped. I cannot think of any Graves related issue that would be causing your pain when your thyroid levels are normal. Maybe there is something else going on unrelated to Graves.

    Kimberly
    Online Facilitator
    Post count: 4262

    Hello – There is a RARE condition called acropachy, but it usually appears in conjunction with Graves’ eye involvement or skin involvement (pretibial myxedema).

    Definitely mention this to your doctor – and it might be helpful to take a picture of the swelling in case it changes over time.

    Hope you can get some relief!

Viewing 3 posts - 1 through 3 (of 3 total)
  • You must be logged in to reply to this topic.